MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. BRILLIANCE ICT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. BRILLIANCE ICT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number BRILLIANCE ICT SP
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: we have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.Internal cross reference: complaint pr# (b)(4).
 
Event or Problem Description
This complaint has been evaluated based on the information provided.The customer reported that while lowering the ct couch, the couch descended rapidly and when it reached the lowest point there was a loud noise.The system was in clinical use with patient on the table, however the patient was not injured.The field service engineer (fse) evaluated the system and determined the ball screw had failed.He replaced the ball bearing and ball screw at the site.There is potential of serious injury if this issue were to recur, therefore this event is considered reportable.Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
This investigation is still in process therefore, we have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.
 
Additional Manufacturer Narrative
The issue reported was the table fell to its lowest position while moving the patient up in the vertical direction.There was no report of harm to the patient or operator as a result.A philips field service engineer (fse) went to the site to evaluate the system and confirmed the reported problem was due to a fractured ball screw.The entire ball screw assembly and bearings were replaced, as well as the corner pedestal covers.Following repair, the system was tested and returned to the user fully functional.There has been no new report of failure at the site.In a similar incident (such as reported in this case), a philips fse collected the vertical ball screw and bearing parts and returned them to the suzhou (sz) factory for a failure analysis.Analysis confirmed the vertical ball screw was fractured and a further material analysis was performed by a 3rd party lab (suzhou metal service co.Ltd).According to the analysis, the ball screw failure was caused by a fatigue fracture.In addition to the analysis, ball screw inventory was checked, and the parts met drawing specifications.Therefore, a material and supplier quality issue was excluded for root cause failure.Couch manufacturing process for ball screw alignment and installation were also checked through tolerance stack up and production couch alignment accuracy measurement.The calculation determined the production alignment met specification.Sampling checked the production couch measurement accuracy, and all were within specifications.Therefore, couch manufacturing was excluded for root cause failure.After reviewing all event details, philips engineering confirmed there were no new failure modes.During the site inspection, the philips fse found the upgrade kit was not installed on the couch in the previous ball screw replacement and the alignment of the ball screw replacement was not performed per the service manual; the alignment tool was designed to avoid misalignment during ball screw replacement.Additionally, the philips ct system is intended to be used and operated only in accordance with the safety procedures and operating instructions given in the instructions for use for the purpose for which it was designed.Operators of the philips system must have received adequate training on its safe and effective use before attempting to operate the equipment described in the instructions for use.The philips systems should not be used if any of the following conditions exist or are thought to exist.¿ the preventative maintenance program is not up to date.¿ if any part of the equipment or system is known (or suspected to be) operating improperly.¿ during all movements of the gantry and the patient table (automatic and manual), keep the patient under continuous observation.Make sure that the patient is strapped securely to avoid dangling of the hands.¿ ensure that the patient is placed securely on the patient table and is not in danger of falling.In conclusion, the root cause of the ball screw failure was determined to be fatigue due to misalignment from no use or partial use of the ball screw service install kit.A review of the risk management file indicates the issue reported by the customer is of low potential severity, which would not reasonably cause or contribute to death or serious injury if the problem were to reoccur.Therefore, based on the investigation¿s conclusion, this issue has been determined not to be a reportable event.

Brand Name
BRILLIANCE ICT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
matthew jolliff
veenpluis 6
best 5684 -PC
NL   5684 PC
MDR Report Key16905771
Report Number3015777306-2023-00005
Device Sequence Number5561624
Product Code JAK
UDI-Device Identifier00884838059481
UDI-Public00884838059481
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K162838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBRILLIANCE ICT SP
Device Catalogue Number728311
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer05/03/2023
05/03/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date07/06/2023
12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown